Medical Reserve

I have to take back what I said yesterday about the anti-inflammatory medication I was on making me less dopey – I took my evening dose around 7:00 PM Thursday night and almost immediately felt ill. It seemed like every time I took a dose, the side effects got worse – stomach cramps, body aches, lethargy, mind fog – it was awful. I had to keep sipping on soup to control the nausea and had a hard time getting to sleep due to the stomach upset and body aches – but then once I got to sleep, I slept like a zombie. My alarm went off at 5:30 AM and it was as if I’d never gone to sleep; I could barely keep my eyes open and I still felt a mess, so I skipped the morning’s dose with the intention of calling the doctor as soon as his office opened. By the time I got to work I knew I was still no good to anyone being there; fortunately the principal took one look at me, realized the same thing, and told me it was fine for me to go back home and get my health issue straightened out. As much as I bitch about work, that is one nice thing about that place – they keep no track of absences and never dock people for being out sick. It’s a real luxury.

So, the doc called me in a new medication and I am happy to report that while I still feel a little queasy on it, the horrible reaction I was having to the other one is no more. It’s also a lower dosage – 800 mg a day instead of the 1500 mg I was on before. My back actually feels better, but like a good little patient I want to take the complete course of medications as prescribed to me (I always do). I have never in my life had a bad reaction to a medication, so this is all new to me, but I was seriously miserable on that other stuff and will never take it again.

As far as pics and plans for them over the weekend, I have none. I am still feeling wrung out from all the problems I had with the medications and my back this week, so my general plan is to lay about and rest. We’ll see if anything else occurs. Aside from online shopping due to boredom, actually – I am sad to report than in all my stuck-at-homeness of the past three days, I managed to purchase yet another pair of Uggs (banana yellow ones – don’t judge) AND a $90 tee-shirt from Neiman Marcus (it’s really long, and it’s sleeveless…those two things are really hard to find in a t-shirt. Honest). I need to get myself straightened out and back to work before I end up with a whole new, overpriced wardrobe.

Up next week: my 14th wedding anniversary (for which we’ll do nothing, as is our way – not a complaint as I am not into forced celebrations; truth be told I didn’t even want a wedding, that was my husband’s doing) and then the following week is Spring Break. I am really itching for a week off, in spite of the more or less week off I had this time around. Hopefully I’ll be healthy for it this time around.

13 thoughts on “Medical Reserve

  1. Get better! (that’s an order haha) I’ve had my share of medication problems, and so has my husband, so I know what that is like!

    • Yeah it’s not fun! I like to think I’m the sort of person who can just persevere through all sorts of physical hardship but the truth is, if I fell really ill I’d probably just throw myself into bed and never get up again, LOL!

  2. Wow 90$ bucks for a tee-shirt must be a very nice tee to be 90$ bucks lol. Then again We spend more on wigs so go figure lol. Glad your feeling better.

    • Ha ha I really have been looking for longer t-shirts (like, past the butt) to wear under a few super-long cargidans I have and I haven’t been able to find them, everything is rather short like hip-length. And since it’s to go under cardigans, the fact that this is a sleeveless tee is really nice since sleeves can get bulky when put under a cardigan. I looked everywhere for something similar and even ordered a few and was disappointed when I got them in and they were nowhere near long enough, so that’s when I got fed up with looking and decided screw it, I’m getting the expensive one. I figure I will wear it so much it will make it worth it because I bet I wear it 3-4 times a week!

      • That works out then. You will get your moneys worth of wear out of it. And quality sometimes its just nice to buy something that is made well.

        • Yeah I think it was on What Not to Wear that they pointed out the cost to wear ratio – take the cost of the item then divide it by number of times you will probably wear it. I just got two tees in the mail from Old Navy that cost me about $6 each and they went straight into the trash because they were so awful, so in that sense the $90 tee is cheaper than the $12 tees I never even wore! LOL

  3. I find it very therapeutic to shop online. In fact, I could spend hours doing it every day, if finances permitted. Glad you found a better solution to your meds issue and that your back is improving.

    I agree with your approach to judging value. It is so hard to tell what item will be a fave. Sometimes I pick something up on a total whim and that becomes a staple and other times I spend a fortune and a lot of time selecting something, and then wear it once. How to tell in advance? At least I know by now what fits me, even if I cannot tell how practical it will be.

    • I do spend a lot of time just looking online, especially when I’m under the weather. It’s actually not that often I end up buying something, and usually if I do, it’s something I’ve looked at and put in an online cart hundreds of times before and never purchased!

      Still feeling dopey today on this new med, but definitely no more stomach upset and body aches so I’ll take it. Hopefully by Monday I’ll be used to it and no longer feeling so odd. If it’s still doping me out I will just forgo it I think. I really cannot function at work if I’m feeling mentally altered!

  4. Re. meds. As I know you know , the “net” can give you some instant answers as to “reactions” for
    virtually any prescription med. I always check when ever I experience any of the listed symptoms.
    And –when brought to the attention of the Doc, they’ve always agreed and appreciated , etc. etc. Keep your keen eyes on your status and get a good rest.

    • It’s weird – nothing about either one of these meds listed the fairly minor amount of “high” and drowsiness I am getting off of them. And I am usually one who has ZERO side effects from medication! The stomach upset definitely is listed for both of them. At least on this one I’m not having that issue. But I took one this morning at about 10 AM (after sleeping like the dead from 10:30 last night to 9:45 AM this morning) and am definitely feeling loopy again. Weird!

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s